Texas, 2016

Flash Flood in Texas, November 6, 2016

November 6, 2016 · NWS OUN · 1 event in 1 county or zone

Showers and storms associated with a upper low produced some flash flooding in western north Texas. on the morning of the 6th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Showers and storms associated with a upper low produced some flash flooding in western north Texas. on the morning of the 6th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 6, 3:21 AM CST, 6 hours 42 minutes earlier.

Area forecast discussion, Nov 6, 3:21 AM CST, 6 hours 42 minutes before
Area Forecast Discussion
National Weather Service Norman OK
321 AM CST Sun Nov 6 2016

.DISCUSSION...
Upper low to our west has begun its slow trek eastward this morning.
First round of rain and thunderstorms has begun to affect far southwest
Oklahoma and western north Texas. Although this initial band is
dissipating as it moves east. Expect as rain/thunderstorms move
east the amount of thunder will decrease as instability cont to
be lacking.

Rain chances will increase from west to east through the day
today into tonight and Monday as upper trough slides east. Still
appears that thunder will remain isolated in nature instability
will remain limited. However, some areas will pick up some
beneficial rainfall. Rainfall totals of an inch to an inch and a
half will be possible by the time most of the precip ends
Tuesday. Highest amounts expected to be across the southern half
of Oklahoma into north Texas.

By Tuesday, a stronger upper wave will move through the
upper midwest, which will drive a surface front south through the
area, ushering in some drier air and ending rain chances.

Temperatures will remain near of slightly above seasonal norms through
the upcoming week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  66  56  64  54 /  40  60  60  40
Hobart OK         60  55  65  53 /  60  60  40  30
Wichita Falls TX  64  57  68  55 /  70  60  50  40
Gage OK           61  53  66  46 /  60  60  40  20
Ponca City OK     69  52  63  52 /  10  60  70  40
Durant OK         70  57  67  55 /  30  60  70  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

26/30
Hazardous weather outlook, Nov 6, 4:28 AM CST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
428 AM CST SUN NOV 6 2016

OKZ004>048-050>052-TXZ083>090-071030-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
428 AM CST SUN NOV 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.THUNDERSTORMS...
SCATTERED SHOWERS WILL SPREAD ACROSS THE AREA FROM WEST TO EAST
TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE...
BUT INSTABILITY WILL REMAIN LOW AND NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS WILL REMAIN LIKELY ON MONDAY...
ESPECIALLY ACROSS CENTRAL AND EASTERN OKLAHOMA AND PRECIPITATION
CHANCES WILL DECREASE FROM NORTHWEST TO SOUTHEAST MONDAY NIGHT AND
TUESDAY. INSTABILITY WILL REMAIN LIMITED AND SEVERE WEATHER IS NOT
EXPECTED.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The radar

The Altus AFB radar (KFDR), 100 km away, was scanning. The volume nearest the first event began at 16:02 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Baylor

When
November 6, 10:03 AM CST to 1:03 PM CST
Where
Baylor County, 2.94 mi ENE of Bomarton to 4.53 mi E of Bomarton
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.531, -99.385

Highway 277 at county road 436 was closed due to flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, November 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 660014.